Avoid Alcohol When Taking This Medication
Posted by Chelsea Finnigan on
You’ve probably seen this warning on medicines you’ve taken. The danger is real. Mixing alcohol with certain medications can cause nausea and vomiting, headaches, drowsiness, fainting, or loss of coordination. It also can put you at risk for internal bleeding, heart problems, and difficulties in breathing. In addition to these dangers, alcohol can make a medication less effective or even useless, or it may make the medication harmful or toxic to your body.
It's important to remember these effects when combining over-the-counter medication and alcohol. Common ingredients in cold & flu medications can cause drowsiness, dizziness, bleeding and ulcers, liver damage, rapid heartbeat, and an increased risk of overdose. Obviously some of these effects could impact ones ability to drive a car safely and should be considered before getting behind the wheel.
Medications are usually safe and effective when used properly. Consult your doctor or pharmacist for guidance on which medications may be harmful when taken with alcohol.